I have been on Tegretol for 3 weeks and last week I had terrible itchy hives all over my body which my doctor said was just a viral infection. I took some antihistamines and it helped. I now have red/purple spots on my left shoulder. Has this happened to anyone else on Tegretol? Should I ask my doctor to check my blood count? Thanks!
Hi, again, Painted! Yes, absolutely let your doctor know exactly what's happening.
*Tegretol may cause serious blood problems or a life-threatening skin rash. Call your doctor if you have a fever, unusual weakness, bleeding, or a skin rash (no matter how mild).*
Best wishes, Wildcat
You have an important question!!
I don't know why your doctor only related your rash to some possible viral infection and made no allowance to better follow up with your problem (virus or not).
I remember seeing people who were taking Tegretol_ new complaints of fine raised bumpy rashes and increases in moist/oilier than normal skin.. You took allergy meds that may have temporarily calmed down your immune system; however, now you are seeing red splotches on your skin and this could have always been allergy related...
You can actually use the Drugs.com site and scroll down just below your question to give you some accurate help informing you about Tegretol.
Choose and click the link "for professionals," it will get you almost directly to what you need to see, read, and understand.. You may need to get seen at least in urgent care or possibly the ER. If this is happening to you, "discomfort" "is not" one of the symptoms you will have, so do not wait to see if it begins to get uncomfortable. Get a full look at as much of your body as you can; or have someone else look. Check even your soles and within your hairline! These red patches could be in places you don't normally see.
I had a similarly started allergy response to an antibiotic. My just non-bothersome rash turned into red blotches that got larger /spread/united and eventually became open sores all over my body (eventually looked like I had 3rd and 4th degree burns).
Tegretol is one of many drugs known to cause this "syndrome" known as Steven's Johnson's.
Get help early, ASAP, if you need it!
Hope this remains a "nothing came of it incident" for you. Good Luck!
- Tegretol Information for Consumers
- Tegretol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tegretol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 May 2012 • 5 answers
Posted 15 Jul 2014 • 2 answers
Posted 20 Feb 2016 • 0 answers
Posted 18 May 2016 • 1 answer
Hashimoto's Disease - Hi everyone. I've been having hives of unknown origin for the past few weeks,?
Posted 27 Apr 2017 • 1 answer